Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 73, NWS State College, PA
NWS State College, PA issued this river flood warning at Nov 25, 2018, 9:30 AM EST for Lancaster County, York County, Pennsylvania. It took effect at Nov 25, 2018, 12:00 PM EST. It was in force for 48 min.
The area
The outline as issued.
The facts
- Issued
- Nov 25, 2018, 9:30 AM EST (14:30 UTC)
- In effect from
- Nov 25, 2018, 12:00 PM EST
- Expired
- Nov 25, 2018, 12:48 PM EST
- In force
- 48 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lancaster County, PA, York County, PA
The river
Written for the forecast point Conestoga River at Lancaster (LNCP1). The gauge peaked at 10.74 ft at Nov 25, 2018, 11:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01576500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
308
WGUS41 KCTP 251430
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
930 AM EST Sun Nov 25 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Conestoga River At Lancaster
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this afternoon.
&&
PAC071-133-260229-
/O.NEW.KCTP.FL.W.0073.181125T1700Z-181126T0900Z/
/LNCP1.1.ER.181125T1700Z.181125T2100Z.181126T0300Z.NO/
930 AM EST Sun Nov 25 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Conestoga River At Lancaster
* until late tonight...Or until the warning is cancelled.
* At 8 AM Sunday the stage was...10.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage later this morning
or early this afternoon and crest near 11.4 feet by late this afternoon.
The river will fall below flood stage by tonight.
* At 11.0 feet...Grofftown Road will flood.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
MC/AT/DM1 follow-up statement
518
WGUS81 KCTP 251748
FLSCTP
Flood Statement
National Weather Service State College PA
1248 PM EST Sun Nov 25 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Conestoga River At Lancaster
&&
PAC071-133-251818-
/O.CAN.KCTP.FL.W.0073.000000T0000Z-181126T0900Z/
/LNCP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1248 PM EST Sun Nov 25 2018
The Flood Warning is cancelled for
The Conestoga River At Lancaster.
* At 12 PM Sunday the stage was 10.5 feet and falling.
* Flood stage is 11.0 feet.
* The river crested below flood stage at 10.8 feet...And will
continue falling to 6.7 feet by Tuesday morning.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
MC/AT/DMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Nov 25, 6:41 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 25, 6:41 AM EST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service State College PA 641 AM EST Sun Nov 25 2018 .SYNOPSIS... Weak high pressure over the southeastern states will bring some sun and mild temperatures to the Keystone state today. Low pressure lifting northeast from the Great Plains late Sunday will bring widespread showers to the area on Monday. As the low lifts north of Lake Ontario late Monday, the rain will end from west to east. Colder air will prevail for the remainder of the week, as winds shift to the northwest. Aside from some snow showers across the Laurel Highlands and northwest mountains at times, dry weather will prevail. && .NEAR TERM /THROUGH TONIGHT/... The main threat through the near term is the receding water which brought Yellow Breeches Creek at Camp Hill to near Flood stage. MRMS has QPE through the far SE in the 1.5 to 2 inch range. This copious amounts of moisture brought some very localized minor flooding which continue to recede. The calm temperatures in the valleys have cause Icy patches and freezing fog through the York and Thomasville regions. Patchy fog and reduced visibilities remain possible through the first half of the morning through south central PA. Expect these conditions to slowly improve as the day continues. The HRRR actually picks up on some of this in the sfc visibility product. The 09Z run has reduced vsbys finally lifting between 14Z to 15Z. Have issued an SPS for this along with updating the wx grids accordingly. High pressure will build over the region, trough cloudy dreary conditions will persist. Latest GOES has the strong low pressure system sitting just off the east coast with eastward streaming upper level moisture moving through the region. So while the southernmost regions could see some thinning of the clouds by and large cloudy skies will continue into tomorrow. cloudy skies will keep temperatures moderate. Highs through the low 40s through the north to the low 50s through the south which is right around normal for this time of year. && .SHORT TERM /MONDAY/... A fast moving low pressure system from the Great Plains late Sunday will track across the Great Lakes on Monday. This system will bring widespread showers to the area on Monday. Based on latest mid range models have adjusted for timing and used the NAM and NBM to adjust QPF. The rain will end from west to east during the late afternoon. Cold temperatures will return in its wake. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Colder air behind the system will prevail into next weekend, as a northwest flow of air prevails across the eastern states. A large upper level low which at that time should position itself over eastern Canada will dominate the weather pattern. The mid to long range models begin to disagree through the latter half of the upcoming week so there is less confidence in timing. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Conditions generally MVFR across central PA early this morning, with ceiling restrictions the main impact for the NW half and visibility restrictions primarily impacting the SE. The fog will mix out by mid morning bringing a return to VFR conditions for the SE, while ceilings remain more stubborn over the NW and likely hang on through midday before improvement (if at all at BFD). West winds will increase to 5-10 mph today. Respite will be short-lived though as another storm system slides in from the Midwest. Ceiling restrictions and rain return starting late evening with some light fog forming over eastern sections as well. Restrictions continue through much of Monday. NW flow returns for Mon night into midweek, bringing periods of snow showers and restrictions mainly to the northern mountains and Laurel Highlands. .Outlook... Mon...Rain/low cigs. Mon night...Snow showers/vis reductions possible W Mtns. Breezy NW wind. Tue-Thu...Sct snow showers NW half with restrictions. VFR SE. Breezy NW wind. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo/Ceru/Tyburski LONG TERM...Ceru/Martin AVIATION...RXR
Hazardous weather outlook, Nov 25, 6:16 AM EST, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service State College PA 616 AM EST Sun Nov 25 2018 PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046- 049>053-058-059-066-261130- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Somerset- Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Schuylkill-Lebanon-Lancaster- 616 AM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ027-028-036-056-057-063>065-261130- Mifflin-Juniata-Franklin-Perry-Dauphin-Cumberland-Adams-York- 616 AM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Areas of locally dense fog and patchy ice are possible early to mid Sunday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 25, 5:22 AM EST, 4 hours 8 minutes before
Special Weather Statement National Weather Service State College PA 522 AM EST Sun Nov 25 2018 PAZ027-028-036-056-057-063>065-251530- Mifflin-Juniata-Franklin-Perry-Dauphin-Cumberland-Adams-York- 522 AM EST Sun Nov 25 2018 ...PATCHES OF ICE AND AREAS OF DENSE FOG THIS MORNING... Areas of locally dense fog have formed through the valleys of south central PA, especially through the Thomasville and York regions. Expect visibilities of 1/4SM or lower to be possible through the first half of the morning. Patchy ice due to the freezing temperatures will couple with the fog to cause treacherous travel. When traveling be prepared to slow down and allow for extra time. Please use extra caution on untreated roads and sidewalks.
Local storm report, Nov 25, 7:44 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 AM EST SUN NOV 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 S NEW SALEM 39.89N 76.79W
11/24/2018 M0.75 INCH YORK PA TRAINED SPOTTER
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1802840
COLBERTLocal storm report, Nov 25, 7:46 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 AM EST SUN NOV 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HANOVER 39.81N 76.98W
11/25/2018 M1.65 INCH YORK PA TRAINED SPOTTER
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1802841
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:11 PM EST | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon | 3 hr |
| Nov 24, 11:12 PM EST | River Flood Warning | CTP | Cumberland, York | 4 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.